Alert archive / South Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 3, 2011Beaufort County, South Carolina

NWS Charleston, SC issued this special weather statement at Aug 3, 2011, 4:35 PM EDT for Beaufort County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 4:35 PM EDT (20:35 UTC)
Expired
Aug 3, 2011, 5:00 PM EDT
In force
25 min
Issued by
NWS Charleston, SC

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS82 KCHS 032035
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED AUG 3 2011

SCZ048-032100-
BEAUFORT-
435 PM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 500 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PORT ROYAL...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BURTON...FOLLY FIELD...HILTON HEAD AIRPORT...LEMON
ISLAND...PARRIS ISLAND...PORT ROYAL AND SHELL POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
LOCALIZED GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

&&

LAT...LON 3235 8085 3248 8070 3231 8052 3227 8058
      3227 8059 3225 8061 3225 8062 3223 8062
      3220 8067 3220 8068 3216 8071
TIME...MOT...LOC 2034Z 328DEG 10KT 3237 8072

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:00 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 3, 4:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT WED AUG 3 2011

...RECORD HEAT POSSIBLE THURSDAY AFTERNOON WITH HEAT INDICES
REACHING ABOVE 115 DEGREES IN SOME AREAS...

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST INLAND THROUGH THE
WEEKEND. TROPICAL CYCLONE EMILY IS FORECAST TO MOVE INTO THE
SOUTHWEST ATLANTIC LATE THIS WEEK...BEFORE TURNING OFFSHORE OF THE
SOUTHEAST COAST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SURE ENOUGH...ISOLATED TSTMS HAVE DEVELOPED ALONG THE SAVANNAH
RIVER. WILL SHOW SLIGHT CHANCE POPS IN THIS AREA FOR THE NEXT FEW
HOURS. HEAT INDICES ARE WELL INTO ADVISORY CRITERIA AND ARE VERY
CLOSE WARNING CRITERIA OVER PARTS OF THE SOUTH CAROLINA COASTAL
ZONES. WILL NOT UPGRADE TO AN EXCESSIVE HEAT WARNING AS WE BELIEVE
DURATIONS ABOVE 115 DEGREES AT ANY ONE LOCATIONS WILL BE LESS THAN
2 HOURS. THE ADVISORY WILL BE EXTENDED UNTIL 8 PM AS CURRENT
TRENDS SUGGEST VALUES WILL NOT DROP BELOW 105 DEGREES PRIOR TO 7
PM.

DIURNAL CUMULUS WILL QUICKLY DISSIPATE THIS EVENING WITH THE LOSS
OF INSOLATION. CONDITIONS WILL REMAIN DRY OVERNIGHT...BUT IT WILL
REMAIN WARM...HAZY AND HUMID WITH LOWS RANGING FROM THE MID-UPPER
70S INLAND WITH LOWER 80S AT THE COAST. GUIDANCE SUGGESTS DEBRIS
CLOUDINESS APPROACHING NORTH CAROLINA WILL LARGELY DISSIPATE AND
REMAIN NORTH OF THE AREA THROUGH SUNRISE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THE HOT/DEEP LAYERED HIGH PRESSURE CENTERED OVER THE SOUTHERN
PLAINS WILL BUILD EAST ON THURSDAY RESULTING IN AN INCREASE IN
HEIGHTS ALOFT. AT THE SURFACE...LEE-SIDE TROUGHING WILL SHARPEN UP
ACROSS CENTRAL GEORGIA INTO THE SOUTH CAROLINA MIDLANDS IN
RESPONSE TO A STRENGTHENING 850-700MB FLOW ACROSS THE SOUTHERN
APPALACHIANS.

IT LOOKS TO BE ANOTHER HOT AND POTENTIALLY RECORD BREAKING DAY
WITH BOTH FORECAST SOUNDINGS AND MODIFIED LOW-LEVEL THICKNESS
SCHEMES SUPPORTING HIGHS OF 98-102 INLAND WITH MID 90S AT THE
COAST. 850MB TEMPERATURES ARE FORECAST TO COOL BY 1-2C BY THURSDAY
AFTERNOON WHICH COMBINED WITH A BIT MORE CLOUD COVER SHOULD
INHIBIT INLAND HIGHS FROM SOARING ABOVE 102 DEGREES. A STRONGER
MORE WESTERLY LOW-LEVEL FLOW WILL RESULT IN SLIGHTLY DELAYED SEA
BREEZE PENETRATION ACROSS THE COASTAL COUNTIES WITH THE EARLIEST
PUSH OCCURRING IN THE MORE FAVORED CHARLESTON TRI-COUNTY AREA.
THIS MAY ALLOW FOR SLIGHTLY WARMER TEMPERATURES IN THE BEAUFORT-
CHARLESTON CORRIDOR WITH HIGHS POSSIBLY APPROACHING 100 DEGREES
INLAND FROM HIGHWAY 17.

OUR BIGGEST CONCERNS FOR THURSDAY IS THE POTENTIAL FOR A WIDESPREAD
EXCESSIVE HEAT EPISODE. MODELS HAVE BEEN INSISTENT FOR SEVERAL
DAYS NOW THAT DEWPOINTS WILL NOT MIX OUT SIGNIFICANTLY DESPITE THE
WESTERLY LOW-LEVEL FLOW REGIME. THIS IS WELL SUPPORTED BY THE
LATEST SET OF FORECAST SOUNDING AND STATISTICAL GUIDANCE. ATTM WE
BELIEVE DEWPOINTS WILL LIKELY HOLD IN THE LOWER-MID 70S FOR MUCH
OF THE DAY DESPITE TEMPERATURES RISING AT OR ABOVE 100 DEGREES AND
EVEN SURGE INTO THE UPPER 70S/AROUND 80 EAST OF I-95 LATE IN THE
AFTERNOON ALONG AND JUST AHEAD OF THE SEA BREEZE. MODERATE
HUMIDITY LEVELS COMBINED WITH HOT TEMPERATURES WILL SUPPORT HEAT
INDICES RANGING FROM AROUND 110 DEGREES ACROSS INTERIOR SOUTHEAST
GEORGIA WHERE DEWPOINTS WILL LIKELY MIX OUT TO 113-118 DEGREES
ROUGHLY ALONG AND EAST OF I-95. THERE STILL REMAINS SOME
UNCERTAINTY ON EXACTLY HOW MUCH DEBRIS CIRRUS WILL TREK ACROSS THE
REGION IN THE NORTH/NORTHWEST FLOW ALOFT AS WELL AS THE TIMING/
COVERAGE OF POTENTIAL CONVECTION...BOTH OF WHICH COULD HAVE SOME
COOLING INFLUENCES. WILL ISSUE AN EXCESSIVE HEAT WATCH FOR THE
ZONES ALONG/EAST OF I-95 IN LIEU OF AN EXCESSIVE HEAT WARNING
GIVEN THESE UNKNOWNS. A HEAT ADVISORY WILL BE ISSUED FROM
ALLENDALE COUNTY DOWN TO TATTNALL COUNTY...BOTH OF WHICH WILL RUN
FROM 11AM-9PM THURSDAY. IT SHOULD BE NOTED THAT THE SYNOPTIC
PATTERN IS VERY SIMILAR TO THE 14 JULY EXCESSIVE HEAT EVENT WHERE
WIDESPREAD HEAT INDICES OF 115-125 DEGREES WERE OBSERVED.

ISOLATED-SCATTERED TSTMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON
ACROSS PORTIONS OF CENTRAL GEORGIA INTO THE MIDLANDS ALONG THE
LEE-SIDE TROUGH. SOME OF THIS ACTIVITY COULD BLEED INTO THE
INTERIOR PORTIONS OF THE FORECAST AREA BY LATE AFTERNOON. GUIDANCE
GENERALLY FAVORS THE SOUTHWEST ZONES FOR THE GREATEST CHANCES FOR
TSTMS SO WILL SHOW POPS UP TO 30 PERCENT IN THIS AREA. POPS WILL
BE CAPPED AT 20 PERCENT ELSEWHERE AWAY FROM THE COAST. AN ISOLATED
STRONG TO SEVERE TSTM CAN NOT BE RULED OUT GIVEN THE EXTREME HEAT
THAT WILL BE IN PLACE WITH SBCAPES POTENTIALLY EXCEEDING 5000
J/KG.

A SURFACE TROUGH OF LOW PRESSURE AND ASSOCIATED STATIONARY FRONT
WILL HAVE SETTLED JUST TO THE NORTH OR NEARLY OVER THE FORECAST
AREA BY THURSDAY NIGHT INTO FRIDAY. A COMPLEX UPPER LEVEL PATTERN
WILL TAKE SHAPE AT THIS TIME...AS THE SOUTHEAST STATES FALLS
WITHIN WEAKNESS BETWEEN THE RIDGE AXIS CENTERED OVER THE SOUTHERN
PLAINS AND THE ATLANTIC RIDGE. PLENTIFUL SHORTWAVE ACTIVITY WITHIN
THIS WEAK UPPER TROUGH...COMBINED WITH FORCING FROM THE SURFACE
FRONT...WILL ALLOW DEEP MOISTURE TO INCREASE OVER THE REGION ON
FRIDAY. NUMERICAL MODEL SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT
DEPICTING CONVECTIVE ACTIVITY SPREADING IN COVERAGE THURSDAY NIGHT
INTO FRIDAY...AND HAVE INDICATED RAIN CHANCES INCREASING INTO THE
40 PERCENT RANGE ACROSS MUCH OF THE FORECAST AREA BY THE AFTERNOON
HOURS.

THICKNESS VALUES ARE INDICATING HIGH TEMPERATURES ABOVE 100
DEGREES AGAIN ON FRIDAY...WHILE MODEL GUIDANCE NUMBERS ARE COOLER
IN THE LOWER 90S. HAVE LEANED TOWARD A BLEND OF THE TWO...WITH
INCREASED CLOUDINESS AND BETTER RAIN COVERAGE COULD MITIGATE VERY
WARM TEMPERATURES SUGGESTED BY HEIGHTS ALOFT. WILL ADVERTISE HIGH
TEMPERATURES IN THE MID TO UPPER 90S AWAY FROM THE LOCALLY COOLER
COASTLINE...WITH HEAT INDEX VALUES GENERALLY BETWEEN 110 AND 113
DEGREES.

LATEST FORECASTS TRACK TROPICAL CYCLONE EMILY NORTHWEST TOWARD
THE FLORIDA COASTLINE ON SATURDAY. THE WEAK TROUGH AT THE SURFACE
AND ALOFT WILL LINGER OVER THE CAROLINAS AND SOUTHEAST GEORGIA
NORTH OF THE SYSTEM...WITH CONTINUED SHORTWAVE ENERGY AND SYNOPTIC
SCALE FORCING MAINTAINING SUFFICIENT MOISTURE ACROSS THE REGION.
EXPECT AT LEAST A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TO
CONTINUE FRIDAY NIGHT...BEFORE RAIN CHANCES INCREASE DURING THE
DAYTIME HOURS ON SATURDAY WITHIN DIURNAL HEATING AND INSTABILITY.
WILL ONCE AGAIN INDICATE DECENT CONFIDENCE IN CONVECTIVE COVERAGE
BY INDICATING POPS IN THE 40 PERCENT RANGE.

LOWERING HEIGHTS ALOFT SUGGEST COOLER TEMPERATURES ON SATURDAY
PEAKING IN THE MID 90S ACROSS THE AREA. DESPITE THE LOWER
TEMPERATURES...LOW LEVEL MOISTURE WILL HAVE SURGED...AND AFTERNOON
DEWPOINTS COULD REMAIN IN THE UPPER 70S FOR MANY LOCATIONS. AS A
RESULT...HEAT INDICES WILL STILL LIKELY BE IN THE ADVISORY RANGE
FOR SATURDAY AFTERNOON.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE FORECAST AREA LIES UNDERNEATH A TROUGH ALOFT THROUGH EARLY
NEXT WEEK...WHILE RIDGING IS FOUND TO THE WEST WITH THE SUB-TROPICAL
RIDGE TO THE EAST. AT THE SAME TIME...A SURFACE TROUGH LIES IN
CLOSE PROXIMITY TO THE LOCAL REGION...WITH A POOLING OF MOISTURE
IN ADVANCE OF THE TROUGH. SEA BREEZE INTERACTION IN CLOSE PROXIMITY
TO THE TROUGH AND WEAK SHORT WAVES ALOFT SUPPORT AT LEAST 20 TO 30
POPS THROUGH MONDAY. THE FLOW ALOFT BECOMES MORE ZONAL TUESDAY AND
WEDNESDAY...WITH A DECREASE IN MOISTURE THAT WILL LIMIT POPS TO
NO MORE THAN SLIGHT CHANCE. 850 MB TEMPS ARE STILL AROUND 20C OR
MORE...WHICH KEEP TEMPERATURES WELL ABOVE NORMAL.

TROPICAL CYCLONE EMILY IS EXPECTED TO BE STEERED OFF THE SOUTHEAST
COAST THIS WEEKEND INTO EARLY NEXT WEEK BY THE TROUGH ALOFT...WITH
THE MOST RECENT NATIONAL HURRICANE CENTER FORECAST SHOWING IT NEAR
75-76W LONGITUDE BY THE TIME IT REACHES THE FORECAST AREA LATITUDE
ON SUNDAY. THIS IS AT LEAST SOME 200-250 MILES EAST OF THE AREA.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR FOR THE NEXT 24 HOURS. COULD SEE A SLIGHT REDUCTION IN
VISIBILITIES IN HAZE THIS AFTERNOON...BUT LEVELS LOOK TO REMAIN
VFR.

EXTENDED AVIATION OUTLOOK...THERE ARE NO SIGNIFICANT CONCERNS AT
THIS TIME WITH A GREATER THAN 30 PERCENT CONFIDENCE LEVEL.

&&

.MARINE...
EXPECT A MODERATE NOCTURNAL SURGE TO OCCUR TONIGHT. EXPECT WINDS
TO SURGE TO 15-20 KT FOR MOST AREAS EXCEPT ACROSS THE CHARLESTON
COUNTY WATERS WHERE WINDS MAY FLIRT WITH SMALL CRAFT ADVISORY
THRESHOLDS. WILL CAP WINDS AT 20 KT FOR NOW. SEAS WILL BUILD
SLIGHTLY TONIGHT WITH THE INCREASED WINDS...BUT ALSO BACK SWELL
FROM LOW PRESSURE FORMING OFF THE MID-ATLANTIC COAST WILL REACH
THE WATERS AFTER MIDNIGHT. COMBINED SEAS WILL BE 2-4 FT WITH 3-5
FT OVER THE CHARLESTON COUNTY WATERS.

SOUTHERLY FLOW REGIME WILL CONTINUE INTO THURSDAY WITH TYPICAL SEA
BREEZE INFLUENCES IN THE CHARLESTON HARBOR AND ALONG THE LAND/SEA
INTERFACE. SEAS WILL REMAIN SOMEWHAT ELEVATED WITH BACK SWELL
PERSISTING BUT SHOULD DIMINISH SLIGHTLY AS THE DAY PROGRESS.
EXPECT BOTH WINDS AND SEAS TO REMAIN BELOW ADVISORY THRESHOLDS.

FRIDAY THROUGH SUNDAY...SOUTHERLY WINDS GENERALLY 15 KT OR LESS
WILL PREVAIL THROUGH THE PERIOD. TROPICAL CYCLONE EMILY WILL MOVE
NORTHWEST TOWARD THE FLORIDA COAST BY SATURDAY...BEFORE TURNING
NORTH/NORTHEAST ON SUNDAY AND TRACKING OUTSIDE OF THE MARINE AREA.
LONG PERIOD SWELLS IN ASSOCIATION WITH THE TROPICAL SYSTEM COULD
IMPACT THE LOCAL WATERS LATE THIS WEEK INTO THE WEEKEND. COMBINED
SEAS WILL BE AT 5 FT OR LESS THROUGH SATURDAY...WITH SEAS
POTENTIALLY BUILDING UP TO 6 FT ACROSS THE OUTER GEORGIA WATERS
SATURDAY NIGHT THROUGH SUNDAY NIGHT DEPENDING ON THE TRACK OF
EMILY.

RIP CURRENTS...DEPENDING UPON THE EVOLUTION OF TROPICAL CYCLONE
EMILY...LONGER PERIOD SWELLS COULD IMPACT THE BEACHES LATE THIS
WEEK INTO EARLY NEXT WEEK. THIS COULD RESULT IN AN ENHANCED RISK
OF RIP CURRENTS.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR AUGUST 3
CHARLESTON INTERNATIONAL AIRPORT...97/2006
DOWNTOWN CHARLESTON... 98/1942
SAVANNAH INTERNATIONAL AIRPORT...99/1980

RECORD HIGH TEMPERATURES FOR AUGUST 4
CHARLESTON INTERNATIONAL AIRPORT...98/2006
DOWNTOWN CHARLESTON...100/1899
SAVANNAH INTERNATIONAL AIRPORT...101/1954

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
     HEAT ADVISORY FROM 11 AM TO 8 PM EDT THURSDAY FOR GAZ087-088-
     099-100-114-115.
     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR GAZ101-116>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
     HEAT ADVISORY FROM 11 AM TO 8 PM EDT THURSDAY FOR SCZ040.
     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR SCZ042>045-047>052.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 3, 3:55 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT WED AUG 3 2011

GAZ087-088-099-100-114-115-SCZ040-042000-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
355 PM EDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL
COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH
AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES AND/OR
EXCESSIVE HEAT WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-116-118-137-138-140-SCZ042>045-047-052-042000-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
355 PM EDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL
COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH
AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES AND/OR
EXCESSIVE HEAT WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-042000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
355 PM EDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICS...TROPICAL STORM EMILY IS FORECAST TO PASS EAST OF THE
COASTAL WATERS SUNDAY INTO MONDAY...RESULTING IN AN INCREASE IN
SEAS THIS WEEKEND INTO EARLY NEXT WEEK. MARINERS ARE URGED TO
MONITOR THE PROGRESS OF EMILY OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-042000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
355 PM EDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL
COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH
AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES AND/OR
EXCESSIVE HEAT WATCHES MAY BE NEEDED.

COASTAL HAZARDS...SWELLS ASSOCIATED WITH TROPICAL STORM EMILY MAY
IMPACT COASTAL AREAS LATE THIS WEEK INTO EARLY NEXT WEEK. THIS WILL
RESULT IN AN ELEVATED RISK FOR RIP CURRENTS AND POSSIBLY HIGH
SURF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 3, 3:29 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     EXCESSIVE HEAT   12 NE CHARLESTON        32.90N  79.78W
08/03/2011  M116.0 F         CHARLESTON         SC   AWOS

            HEAT INDEX OF 116 OBSERVED AT EAST COOPER AIRPORT.

&&

EVENT NUMBER CHS1100721
Special weather statement, Aug 3, 4:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED AUG 3 2011

SCZ048-032100-
BEAUFORT-
435 PM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 500 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PORT ROYAL...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BURTON...FOLLY FIELD...HILTON HEAD AIRPORT...LEMON
ISLAND...PARRIS ISLAND...PORT ROYAL AND SHELL POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
LOCALIZED GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

&&

LAT...LON 3235 8085 3248 8070 3231 8052 3227 8058
      3227 8059 3225 8061 3225 8062 3223 8062
      3220 8067 3220 8068 3216 8071
TIME...MOT...LOC 2034Z 328DEG 10KT 3237 8072

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:34 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more16 hr
Aug 3, 3:37 PM EDTExcessive Heat WatchCHSEffingham, Long12 hr
Aug 3, 3:37 PM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more28 hr
Aug 3, 5:11 PM EDTSpecial Weather StatementCHSLiberty49 min

Nearby

Special Weather Statements in South Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.